From Edmonton, Alberta, Canada:
I have had diabetes for 4 1/2 years and have had it under great control. I am an 18 year old female. In the past six months I have had two separate cases of cellulitis: once from an insulin injection and the other time from the pneumonia vaccination. I was wondering what is the significance of a diabetic having this happen to them if there is any. It just freaks me out that this would happen twice to me. The doc in the ER said that it most likely wouldn't happen again and that it happens once in a blue moon. Now I am some what scared about giving insulin shots or having someone give a shot to me for fear of having this happen again. The reason why I am so scared is because the cellulitis was so bad that I had to go on IV antibiotics and had to have it drained.
I can absolutely understand your anxiety after these experiences. Cellulitis with the use of an indwelling needle for a sensor or a pump is not all that uncommon and is generally ascribed to some lapse in technic. It is very unusual for it to happen twice; but like the ER doctor I would assume it to be happenstance; but at the same time I would talk to the nurse in your diabetes care team to make quite sure you are giving injections correctly. At this stage I don't think that there is any need to try an injector or to changes skin preps or to culture your skin for pathogens.
Original posting 7 Feb 2000
Posted to Blood Tests and Insulin Injections
Last Updated: Tuesday April 06, 2010 15:09:07
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2014. Comments and Feedback.